MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE
Model Number 2800TFX23MM
Medical Device Problem Codes Gradient Increase (1270); Difficult to Open or Close (2921); Device Stenosis (4066)
Health Effect - Clinical Codes Dyspnea (1816); Fatigue (1849); Syncope/Fainting (4411)
Date of Event 06/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: additional manufacturer narrative: the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was reported that a patient with a 23mm 2800tfx aortic valve underwent a valve-in-valve procedure after an implant duration of four (4) years, seven (7) months due to aortic stenosis with an approximate gradient of 50mmhg.Two leaflets were noted to be nonfunctional.The patient initially presented with dyspnea, fatigue and syncope.The tavr procedure was performed with a 23mm 9750tfx transcatheter valve.
 
Additional Manufacturer Narrative
H10: additional manufacturer narrative: updated: b4, d4, g3, g6, h2, h4, h6 the device history record (dhr) review was completed and this device passed all manufacturing and sterilization inspections prior to release for distribution.Stenosis, which develops progressively over time, can be due to a number of issues.Additionally, there can be a number of potential known and unknown patient-related contributing factors.Structural valve deterioration (svd) is the most common reason for bioprosthesis explant and encompasses multiple failure modes, including calcification, noncalcific degeneration, dehiscence, cusp thickening or fibrosis, or a combination of these.Such failure modes, occurring singularly or concomitantly, may contribute to stenosis and/or regurgitation.Alternatively, non-structural valve dysfunction (nsvd) may also play a role in the development of valvular stenosis.Stenosis is most commonly related to patient factors and is not usually an indication of a device malfunction.The most likely cause is patient factors, including chronic kidney disease (ckd), hyperlipidemia (hld) and coronary artery disease (cad).
 
Additional Manufacturer Narrative
H10: additional manufacturer narrative: updated: b4, b5, b7, g3, g6, h2, h6.
 
Event or Problem Description
It was reported that a patient with a 23mm 2800tfx aortic valve underwent a valve-in-valve procedure after an implant duration of four (4) years, seven (7) months due to severe aortic stenosis with an approximate gradient of 50mmhg.Two leaflets were noted to be nonfunctional.The patient presented dyspnea, fatigue and syncope.The tavr procedure was performed with a 23mm 9750tfx transcatheter valve.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
irvine, CA 92614
9492506615
MDR Report Key17376888
Report Number2015691-2023-14780
Device Sequence Number17813731
Product Code DYE
UDI-Device Identifier00690103194098
UDI-Public(01)00690103194098(17)220728
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date07/28/2022
Device Model Number2800TFX23MM
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2023
Supplement Date Received by Manufacturer08/02/2023
09/08/2023
Initial Report FDA Received Date07/24/2023
Supplement Report FDA Received Date08/25/2023
09/19/2023
Date Device Manufactured07/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age72 YR
Patient SexFemale